MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER

DEROYAL INDUSTRIES, INC. FOLEY CATHETER
Model Number 81-080416
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Unspecified Kidney or Urinary Problem (4503); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation therefore we were not able to complete a thorough investigation.A supplier corrective action request (scar) has been sent to (b)(4) in relation to the product issues; however, still waiting for completion.The investigation is incomplete at this time, a follow-up report will be submitted with additional information once received, this report will be updated.
 
Event or Problem Description
During day zero of post-operation, the patient was showing with no urine output in operating room.When assessed by the nurse by a bladder scanner he had 350 ml in his bladder despite having a foley catheter insitu.This was irrigated and urine clear of clots came out.Low volumes of urine continued to drain in the following 12 hours, however the patient was experiencing increasing abdominal pain and urge to void.When assessed the catheter was unable to irrigate, and the bladder scan showed residual urine in the bladder.The foley catheter was removed and the patient was incontinent of large amounts of urine.This patient experiences significant and painful urinary retention despite the catheter being insitu.
 
Additional Manufacturer Narrative
Scar was completed however the actual device was not returned for evaluation; therefore, the defect could not be confirmed, and the root cause remains undetermined.The supplier's device history record of a seperate lot #1038301 was reviewed of all line clearances, material verifications and qc inspections and for sub-assembly manufacturing by the supplier's trained and certified staff.There was no scrap related to the drainage lumen and there were no non-conforming reports generated.On 10/28/2020, there were (b)(4) finished devices released to specification.However, two complaints were found for plugged drainage lumen in this lot.For previous year ((b)(6) 2020- (b)(6) 2021) three complaints for plugged drainage lumen were reported.Supplier corrective action: training with operators related to detection of splash in the drainage lumen was completed on (b)(6) 2021.Deroyal's engineering department performed testing on fourteen samples of the finished good #81-080416.Four samples were from the customer's remaining unused catheters (lot #54121772), and ten from deroyal's distribution center (lot #54821841).All samples passed for static load test of inflated balloon response to traction.Thirteen out of fourteen passed for impact load test and leak test.One catheter failed by filling 10cc more than specified amount most likely due to an error while handling the catheter prior to testing.Four of samples lot #54121772 catheter and five of samples lot #548217841 passed flow rate test above the minimum requirement.Based on the testing performed, the products were not found to be defective.Deroyal has sold (b)(4) cases in the last two years with one similar complaint of plugged lumen.The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
MDR Report Key11998430
Report Number2320762-2021-00005
Device Sequence Number1100255
Product Code EYC
UDI-Device Identifier00749756045766
UDI-Public00749756045766
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080416
Device Lot Number54121772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR